Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 189, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 19, 2005, 7:41 PM EST for Randolph County, Indiana. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 7:41 PM EST (00:41 UTC)
- Expired
- Sep 19, 2005, 8:15 PM EST
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 115 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:45 PM EST | TSTM WND DMG | 9 Sw Winchester, IN | NUMEROUS LARGE LIMBS DOWNED ALONG AND SOUTH OF US36. |
| Sep 19, 7:50 PM EST | HAIL 0.75 | Modoc, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 200041 SVRIND INC135-200115- /O.NEW.KIND.SV.W.0189.050920T0041Z-050920T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 741 PM EST MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EAST CENTRAL INDIANA * UNTIL 815 PM EST * AT 737 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MODOC...OR ABOUT 16 MILES SOUTHEAST OF MUNCIE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LYNN AROUND 800 PM EST SARATOGA AROUND 805 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4014 8520 4003 8519 4004 8484 4029 8482 $$ KOCH
1 follow-up statement
000 WWUS53 KIND 200056 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 756 PM EST MON SEP 19 2005 INC135-200115- /O.CON.KIND.SV.W.0189.000000T0000Z-050920T0115Z/ RANDOLPH- 756 PM EST MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST FOR CENTRAL RANDOLPH COUNTY... AT 755 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LYNN... OR ABOUT 16 MILES WEST OF GREENVILLE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... UNION CITY AROUND 810 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4014 8520 4003 8519 4004 8484 4029 8482 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:00 PM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Sep 19, 3:00 PM EST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON SEP 19 2005 .DISCUSSION...FORECAST FOCUS WILL BE ON TIMING OF THUNDERSTORMS THIS EVENING. MODELS ARE VERY SIMILAR WITH TIMING FROPA AND UPPER FEATURES SO WILL USE A BLEND. AT 18Z ILX SOUNDING ALONG WITH ACARS DATA CONFIRMS THE PRESENCE OF A 700-750MB CAP. THIS IS EVIDENT IN THE LACK OF CU FORMING. SUNNY SKIES AND SOME PRE-FRONTAL COMPRESSION HAVE CONSPIRED TO RAISE TEMPERATURES INTO THE MID AND UPPER 80S IN MOST OF CENTRAL INDIANA WITH OUR SOUTHERN AREA INTO THE LOW 90S. CHALLENGE IS WHEN SAID CAP WILL ERODE OR BE BROKEN. AT THIS TIME MOST THINGS POINT TO IT BEING BROKEN AS OPPOSED TO ERODING. WITH SUNSET IN ABOUT 3 HOURS ITS POSSIBLE THAT SOME EROSION COULD OCCUR BUT WITH SUCH STRONG WARM ADVECTION ONGOING THAT WILL BE NEGATED. THE NEXT POSSIBILITY WILL BE ALONG THE FRONT AS THUNDERSTORMS ARE ALREADY OCCURING IN ILLINOIS. ATMS OVER CENTRAL INDIANA IS VERY UNSTABLE WITH LIS IN THE -6 TO -8 RANGE AND MODIFIED ILX SOUNDING SHOWING CAPES IN THE AREA OF 2000J/KG. MEAN MOTION WILL REMAIN DUE EAST AT FIRST...AT LEAST UNTIL THE FRONT GETS CLOSER. AT 19Z SAID FRONT WAS OVER NORTHERN MO/IL WITH STORMS STRUNG OUT ALONG IT. ALL THAT SAID WILL ADJUST TIMING OF TSRA IN GRIDS TO COINCIDE MORE WITH WHATS CURRENTLY GOING ON WITH THE TSRA CLUSTER IN NORTHERN ILLINOIS AND FROPA. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT. AFTER TONIGHT THERE WILL BE A PERIOD OF QUIET WEATHER BEFORE ANOTHER CHANCE OF RAIN THIS WEEKEND. MODELS HAVE BEEN UNSETTLED IN TIMING OF THE FRONT ON FRI/SAT SO WILL KEEP CURRENT POPS IN ON FRIDAY AND SEE IF LATER RUNS PROVIDE MORE CONSISTENCY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Sep 19, 4:29 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EST MON SEP 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-202130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 429 PM EST MON SEP 19 2005 ...SEVERE STORMS POSSIBLE INTO THIS EVENING ACROSS CENTRAL INDIANA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...ISOLATED TORNADOES FREQUENT LIGHTNING WILL ALSO OCCUR. AREAS AFFECTED AND TIMING: THE STRONGEST STORMS WILL AFFECT AREAS NORTH OF INTERSTATE 70 FROM LATE THIS AFTERNOON THROUGH MIDNIGHT. AREAS SOUTH OF INTERSTATE 70 WILL SEE SCATTERED STRONG STORMS THROUGH SUNSET THEN AN INCREASING THREAT FOR SEVERE WEATHER AS THE EVENING PROGRESSES. DISCUSSION: STORMS WILL SPREAD SOUTH AND EAST ACROSS CENTRAL INDIANA AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Sep 19, 6:46 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
09/19/2005 55 MPH HENDRICKS IN NWS EMPLOYEE
&&
CPLocal storm report, Sep 19, 6:56 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST 7 SW INDIANAPOLIS 39.70N 86.24W
09/19/2005 60 MPH MARION IN ASOS
&&
CPLocal storm report, Sep 19, 7:06 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 7 NE INDIANAPOLIS 39.85N 86.05W
09/19/2005 50 MPH MARION IN AMATEUR RADIO
&&
CPSpecial weather statement, Sep 19, 7:30 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EST MON SEP 19 2005 INZ021-028>031-035>044-200400- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HOWARD-MADISON- MONTGOMERY-PARKE-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 730 PM EST MON SEP 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 801 REMAINS VALID UNTIL 11 PM EST FOR THE FOLLOWING AREA... IN INDIANA THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL INDIANA BOONE... CLINTON... HAMILTON... HOWARD... MADISON... TIPTON... IN EAST CENTRAL INDIANA DELAWARE... RANDOLPH... IN NORTH CENTRAL INDIANA CARROLL... IN WEST CENTRAL INDIANA FOUNTAIN... MONTGOMERY... PARKE... TIPPECANOE... VERMILLION... WARREN... THIS INCLUDES THE CITIES OF...ANDERSON...CRAWFORDSVILLE... FRANKFORT...KOKOMO...LAFAYETTE AND MUNCIE.
Local storm report, Sep 19, 7:32 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG NEW CASTLE 39.92N 85.36W
09/19/2005 HENRY IN AMATEUR RADIO
POWER LINES, TREES/LIMBS DOWN
0725 PM TSTM WND DMG GREENFIELD 39.79N 85.77W
09/19/2005 HANCOCK IN TRAINED SPOTTER
TREES/LIMBS DOWN
&&
CPLocal storm report, Sep 19, 7:38 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG NEW CASTLE 39.92N 85.36W
09/19/2005 HENRY IN AMATEUR RADIO
11 IN DIAMETER HEALTHY TREE DOWN AT 11TH AND BROAD
0730 PM TSTM WND DMG SPICELAND 39.84N 85.44W
09/19/2005 HENRY IN AMATEUR RADIO
POWER POLE SNAPPED OFF AT 10 FT UP
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:27 PM EST | Severe Thunderstorm Warning | IND | Henry, Rush | 33 min |
| Sep 19, 7:31 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 44 min |
| Sep 19, 10:31 PM EST | Severe Thunderstorm Warning | IND | Knox | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.